Coexistence of Fetal Cardiac Malformation and Maternal Drug-Induced Lupus: Is Lamotrigine Safe?

    loading  Checking for direct PDF access through Ovid

Abstract

Lamotrigine (LTG) is a widely used second-generation antiepileptic drug for long-term therapy of epileptic patients. Although LTG monotherapy during pregnancy is assumed to be relatively safe, teratogenic effects related to LTG has been reported previously. The presence of fetal malformations and maternal drug-induced lupus erythematosus concurrently in a pregnant women using LTG have not been reported before. We herein report a term infant with coarctation of aorta and ventricular septal defect, who was born to a mother treated with LTG for epilepsy before conception and throughout pregnancy. The mother was diagnosed with drug-induced lupus erythematosus at the 36th gestational week, and the symptoms resolved after discontinuation of the drug. Fetal cardiac anomalies should be searched in mothers who were exposed to LTG during pregnancy.

Related Topics

    loading  Loading Related Articles